Last reply 3 years ago
Gilenya and Tapentadol

I have recently started a new medication regime, the reduction of Pregabalin is quite a harsh thing to go through, but it’s the side-effects of the Tapentadol I am finding really difficult to deal with, is anyone else on this? what were your experiences of it?

I am also due to start Gilenya in the next couple of weeks, I am super worried about this one, to have to be hooked up to an ECG for 6 hours when you take your first dose is a scary thought to me, all because it drops your heart rate drastically. My brain is obviously going to worse case scenario on all of this and I really need some advice.

Has anyone on here on these drug and gotten through all the side-effects? Do they calm down eventually and most of all, is it worth it?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


northerner
3 years ago

Hi Mandy,
I’m just about to come off Gilenya to go back on Tysabri.

I was scared too at the thought of all these special heart measures you have to go through, but I was absolutely fine. I think that although it seems frightening, they are actually going to such extreme measures to be super cautious, to keep us all safe.

I had to reduce to half the normal dose though because I just kept getting hit by infection after infection. Nothing serious, but because my immune system was lowered so much by Gilenya (kind of what it’s supposed to do) that I just couldn’t shake normal bugs off.

Anyway, my recent MR scan has shown that the half dose just isn’t working for me. My immune system is back working normally again but the MS activity has also heightened.

So, I’m about to stop Gilenya and return to Tysabri.

Gilenya is so convenient though (a tablet a day! Brilliant!), and if your immune system can manage a full dose I think it can be really effective.

Best of luck xx


mandy-c-f
3 years ago

Thanks for the reply,

This is kind of what I am worried about too, I work with the public so other than wrap myself up in a bubble I can’t really keep ‘safe’ from any infections around me, My friends know not to come calling if they are sick, but how do I keep away from my clients if they are?! I take a lot of herbal remedies to help boost my immune system, but you have to be wary of taking herbal meds with Gilenya (not actually sure why?).

I think I will give it a go and see, but I will the side effects of the drug getting into my system effect me as much as the Tapentadol has, then if it doesn’t work are there strong withdrawal symptoms. I think I am just tired of feeling sick all the time at the moment (having a feeling sorry for myself day). It has effected my life so badly over the last 6 months – usually I cope really well, but then I went into relapse and can’t pull out of It – so am just scared that I won’t get my life back, if that makes any sense.


Anonymous
3 years ago

This brings up an interesting point. I have not had as much as a sniffle since my diagnosis. I had other MSers tell me the same and suggested that it was the MS overactive immune system at work. I never worry about catching anything. I don’t go looking for it, but just don’t seem to have to worry about it. I have been on Gilenya since it’s introduction here in 2010. They are being overly cautious with the first dose because it can lower your pulse. It did mine. They simply had me drink water and walk around. The pulse returned to normal after an hour or so. I felt fine during the experience. I have not had many identifiable side effects that I could distinguish from MS symptoms. I do seem to have more fatigue and back pain while on Gilenya. I reduced my dose to every other day to combat it. I hope Gilenya has protected me even though I do experience side effects. I am finally switching next month to Lemtrada. I have high hopes!

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.